Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS Shreveport, LA

August 6, 2016Bienville Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Aug 6, 2016, 3:55 PM CDT for Bienville Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 3:55 PM CDT (20:55 UTC)
Expired
Aug 6, 2016, 4:45 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1625 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

528 
WWUS84 KSHV 062055
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT SAT AUG 6 2016
 
LAZ012-018-062145-
NATCHITOCHES LA-BIENVILLE LA-
355 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIENVILLE AND NORTH
CENTRAL NATCHITOCHES PARISHES UNTIL 445 PM CDT...

AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES WEST OF JONESBORO. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SALINE...LUCKY...ASHLAND...CASTOR...BIENVILLE...
CHESTNUT AND FRIENDSHIP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3215 9283 3215 9293 3212 9293 3211 9292
      3204 9307 3230 9319 3234 9295
TIME...MOT...LOC 2054Z 069DEG 1KT 3224 9300 

$$

20

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:02 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Aug 6, 12:02 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1202 PM CDT SAT AUG 6 2016

.AVIATION...
Interesting TAF period setting up...especially later this
afternoon into the overnight periods. The center of the
large...expansive upper ridge had retrograded just enough
westward today that we will be under the influence of weak
northerly flow aloft across our northern and eastern terminal
locations. To go along with the slightly more favorable upper
level support is a nearly stalled surface frontal boundary which
was located near the S OK/N TX border into central AR. 12z progs
suggest this boundary will backdoor itself further into our region
from the northeast later today/tonight which could serve as an
additional focus for convection in the evening hours.

For this taf package...have prevailed VCTS at the TXK/ELD/MLU
terminals for the remainder of the daytime hours with tempo groups
to cover anything reductions in vsby or lowering of ceilings with
convection. There are some indications that we could see some
redevelopment of convection overnight in this dirty NW flow
pattern but have removed any weather mention in the terminals
after 07/03z or so.

13

&&

.PREV DISCUSSION... /issued 1106 AM CDT SAT AUG 6 2016/

DISCUSSION...
Fair skies will soon cloud up with cu with some already over our
southern tier. Our pwat in 1.9 this morning. There are some mid
clouds North which are associated with some outflow boundaries
that should act as a focal point for afternoon convection. No
changes to highs or pops, just updated with obs through 16z with
very few changes even there. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 100  78  99  78 /  30  20  30  20
MLU  97  77  96  76 /  30  20  40  20
DEQ  99  75  99  75 /  30  20  30  20
TXK  98  77  99  77 /  30  20  40  20
ELD  99  76  97  75 /  30  20  40  20
TYR 101  78 100  78 /  20  10  20  20
GGG 100  78 100  77 /  20  10  30  20
LFK  99  77  99  77 /  20  10  20  20

&&

.SHV Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 7 PM CDT this evening for ARZ060-
     061-070>073.

     Heat Advisory until 7 PM CDT this evening for ARZ050-051-059.

LA...Excessive Heat Warning until 7 PM CDT this evening for
     LAZ001>006-010>014-017>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

TX...Excessive Heat Warning until 7 PM CDT this evening for TXZ153-
     167.

     Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>152-165-166.

&&

24/13
Hazardous weather outlook, Aug 6, 12:34 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT SAT AUG 6 2016

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152-
165-166-071745-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-ANGELINA-SAN AUGUSTINE-
1234 PM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ARKANSAS...ADJACENT
SOUTHEAST OKLAHOMA AND FOR MOST OF EASTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES AROUND 100 DEGREES...WHEN COMBINED WITH MODERATE
HUMIDITY WILL RESULT IN HEAT INDEX VALUES OF 105 TO 109 DEGREES
THIS AFTERNOON WITH A HEAT ADVISORY IS IN EFFECT. PRECAUTIONS
SHOULD BE TAKEN WHEN WORKING OR PLAYING OUTDOORS WITH BREAKS IN
THE SHADE...WATER AND IF POSSIBLE...IN AIR CONDITIONING.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
THROUGH EARLY THIS EVENING. BRIEF HEAVY DOWNPOURS WITH GUSTY WINDS
AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALL BE POSSIBLE IN
THE STRONGER STORMS. IF THUNDER ROARS...GO INDOORS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE INTO THE NEW
WEEK AND SLOWLY DIMINISH TO ISOLATED BY LATE WEEK. IN ADDITION
AFTERNOON HEAT INDEX VALUES WILL CONTINUE AT OR ABOVE 105 DEGREES
DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ153-167-071745-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY-
1234 PM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA
AND EXTREME DEEP EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES NEAR 100 DEGREES COMBINED WITH HIGH HUMIDITY WILL
RESULT IN HEAT INDEX VALUES AROUND 110 DEGREES THIS AFTERNOON WITH
AN EXCESSIVE HEAT WARNING IN EFFECT. PRECAUTIONS SHOULD BE TAKEN
WHEN WORKING OR PLAYING OUTDOORS. SEEK FREQUENT BREAKS IN THE
SHADE WITH WATER AND IF POSSIBLE AIR CONDITIONING.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH EARLY THIS
EVENING. BRIEF HEAVY DOWNPOURS...GUSTY WINDS AND DANGEROUS CLOUD
TO GROUND LIGHTNING WILL BE POSSIBLE IN THE STRONGER STORMS. IF
THUNDER ROARS...GO INDOORS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE FOR SUNDAY AND INTO
NEXT WEEK...INCREASING A BIT IN COVERAGE. IN ADDITION...HEAT
INDEX VALUES WILL CONTINUE TO APPROACH 110 DEGREES DURING THE
AFTERNOON HOURS AT LEAST THROUGH THIS WEEKEND. SOME PRECAUTIONS
FOR HEAT WILL REMAIN AS THE AFTERNOON THUNDERSTORM COVERAGE SLOWLY
DECREASE BY LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

24

In the hours before

Special weather statement, Aug 6, 3:01 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
301 PM CDT SAT AUG 6 2016

ARZ050-OKZ077-062045-
SEVIER AR-MCCURTAIN OK-
301 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER AND EAST
CENTRAL MCCURTAIN COUNTIES UNTIL 345 PM CDT...

AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BROKEN BOW...OR 17 MILES WEST OF DE QUEEN...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROKEN BOW...CERROGORDO...WEST LINE...HOCHATOWN...GOODWATER AND
EAGLETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3421 9447 3419 9447 3419 9435 3393 9444
      3394 9447 3394 9448 3388 9448 3395 9479
      3422 9467
TIME...MOT...LOC 2001Z 279DEG 7KT 3404 9465

20
Special weather statement, Aug 6, 3:08 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT SAT AUG 6 2016

LAZ010-017-018-062100-
DE SOTO LA-SABINE LA-NATCHITOCHES LA-
308 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE SOTO...WEST
CENTRAL NATCHITOCHES AND NORTH CENTRAL SABINE PARISHES UNTIL 400 PM
CDT...

AT 307 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CONVERSE...OR 12 MILES SOUTH OF MANSFIELD...MOVING SOUTHEAST AT
5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OAK GROVE...PLEASANT HILL...PELICAN AND BELMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3184 9374 3194 9366 3184 9333 3168 9350
TIME...MOT...LOC 2007Z 318DEG 6KT 3185 9365

20
Special weather statement, Aug 6, 3:26 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CDT SAT AUG 6 2016

LAZ001-002-TXZ126-062115-
BOSSIER LA-CADDO LA-MARION TX-
326 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO...NORTHWESTERN
BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND NORTHEASTERN MARION
COUNTIES UNTIL 415 PM CDT...

AT 325 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VIVIAN...OR 22 MILES SOUTHEAST OF ATLANTA...MOVING SOUTHEAST AT 20
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VIVIAN...BENTON...OIL CITY...HOSSTON...BELCHER...GILLIAM...DIXIE...
ALDEN BRIDGE...CAVETT AND ROCKY MOUNT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3288 9406 3288 9404 3291 9404 3295 9401
      3283 9355 3260 9372 3281 9411
TIME...MOT...LOC 2025Z 300DEG 19KT 3284 9395

20
Special weather statement, Aug 6, 3:28 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT SAT AUG 6 2016

ARZ050-051-060-062115-
HOWARD AR-HEMPSTEAD AR-SEVIER AR-
328 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
SOUTHEASTERN SEVIER AND NORTHWESTERN HEMPSTEAD COUNTIES UNTIL 415 PM
CDT...

AT 328 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOCKESBURG...OR 11 MILES NORTHWEST OF MINERAL SPRINGS...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MINERAL SPRINGS...LOCKESBURG...TOLLETTE...BEN LOMOND...
SARATOGA...OAK GROVE...MCNAB...BROWNTOWN...SILVER RIDGE...
BELLVIEW AND BRIGHT STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3399 9370 3366 9383 3374 9395 3375 9396
      3375 9398 3391 9423 3399 9414 3401 9382
TIME...MOT...LOC 2028Z 300DEG 19KT 3395 9410

20
Special weather statement, Aug 6, 3:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT SAT AUG 6 2016

ARZ070-TXZ097-112-062130-
MILLER AR-CASS TX-BOWIE TX-
346 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLER...
SOUTHEASTERN BOWIE AND NORTHEASTERN CASS COUNTIES UNTIL 430 PM CDT...

AT 345 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
REDWATER...OR 7 MILES WEST OF WAKE VILLAGE...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...WAKE VILLAGE...NASH...HOOKS...REDWATER...MAUD...
RED LICK...MANDEVILLE...GENOA...LEARY...DOMINO...
FERGUSON AND PLEASANT HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3331 9435 3348 9431 3353 9389 3320 9395
TIME...MOT...LOC 2045Z 274DEG 9KT 3338 9424

20
Special weather statement, Aug 6, 3:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT SAT AUG 6 2016

LAZ012-018-062145-
NATCHITOCHES LA-BIENVILLE LA-
355 PM CDT SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIENVILLE AND NORTH
CENTRAL NATCHITOCHES PARISHES UNTIL 445 PM CDT...

AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES WEST OF JONESBORO. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SALINE...LUCKY...ASHLAND...CASTOR...BIENVILLE...
CHESTNUT AND FRIENDSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3215 9283 3215 9293 3212 9293 3211 9292
      3204 9307 3230 9319 3234 9295
TIME...MOT...LOC 2054Z 069DEG 1KT 3224 9300

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:07 PM CDTSevere Thunderstorm WarningSHVBowie, Cass53 min
Aug 6, 4:40 PM CDTAreal Flood AdvisorySHVBowie3 hr
Aug 5, 7:09 PM CDTSpecial Weather StatementSHVCaddo51 min
Aug 6, 1:43 PM CDTSpecial Weather StatementSHVDe Soto47 min
Aug 6, 2:11 PM CDTSpecial Weather StatementSHVNatchitoches49 min
Aug 6, 3:08 PM CDTSpecial Weather StatementSHVSabine52 min
Aug 6, 3:26 PM CDTSpecial Weather StatementSHVBossier49 min
Aug 6, 3:57 PM CDTSpecial Weather StatementSHVGrant48 min
Aug 6, 4:16 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn59 min
Aug 6, 5:19 PM CDTSpecial Weather StatementSHVWebster41 min
Aug 6, 5:42 PM CDTAreal Flood AdvisorySHVBienville, Bossier, Claiborne, Webster3 hr
Aug 6, 2:25 PM CDTSpecial Weather StatementSHVSevier50 min
Aug 6, 2:54 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier51 min
Aug 6, 3:28 PM CDTSpecial Weather StatementSHVHoward47 min
Aug 6, 3:46 PM CDTSpecial Weather StatementSHVMiller44 min
Aug 6, 4:36 PM CDTSpecial Weather StatementSHVMiller39 min
Aug 6, 3:01 PM CDTSpecial Weather StatementSHVMcCurtain44 min

Nearby

Special Weather Statements in Louisiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.